MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD PEDIPORT AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD PEDIPORT AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 24055-
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic procedure, when removing the trocars, upon closure of the device, the plastic anchors were twisting in unusual manner and almost broke off.After it was safely removed, all pieces were present.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the returned products noted that the devices spiked trocars were received.The circular seals and envelope seals appeared intact.The flanges of the anchors were skewed and broken.The condition of the devices precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may be due to insertion or removal of the port without the anchor tabs being fully closed.Under these circumstances, the tabs may be exposed to excessive force and therefore break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
PEDIPORT AUTO SUTURE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 18750
DO  18750
MDR Report Key7691175
Report Number9612501-2018-01306
Device Sequence Number1365926
Product Code GCJ
UDI-Device Identifier10884521080829
UDI-Public10884521080829
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24055-
Device Catalogue Number24055-
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 07/01/2018
Supplement Date Received by Manufacturer08/08/2018
09/13/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/03/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1